Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 3, 2012, 4:16 PM EDT for Isabella County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 4:16 PM EDT (20:16 UTC)
- Expired
- May 3, 2012, 4:54 PM EDT
- In force
- 38 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
979 WUUS53 KGRR 032016 SVRGRR MIC073-032100- /O.NEW.KGRR.SV.W.0018.120503T2016Z-120503T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 PM EDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN... * UNTIL 500 PM EDT * AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF WEIDMAN..AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... ROSEBUSH... WEIDMAN... DELWIN... LEATON... LOOMIS... BRINTON... BEAL CITY... HERRICK... BROOMFIELD CENTER... VERNON CENTER... WOODS... WISE... SHERMAN CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS IN EFFECT FOR THE AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4366 8460 4358 8508 4382 8509 4381 8460 TIME...MOT...LOC 2017Z 262DEG 43KT 4377 8493 WIND...HAIL 60MPH 1.00IN $$ JK
2 follow-up statements
010 WWUS53 KGRR 032041 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 441 PM EDT THU MAY 3 2012 MIC073-032100- /O.CON.KGRR.SV.W.0018.000000T0000Z-120503T2100Z/ ISABELLA MI- 441 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ISABELLA COUNTY UNTIL 500 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF WEIDMAN...MOVING NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... ROSEBUSH... WEIDMAN... DELWIN... LEATON... LOOMIS... BRINTON... BEAL CITY... HERRICK... BROOMFIELD CENTER... VERNON CENTER... WOODS... WISE... SHERMAN CITY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR WEST CENTRAL MICHIGAN. LAT...LON 4366 8460 4358 8508 4382 8509 4381 8460 TIME...MOT...LOC 2041Z 246DEG 48KT 4370 8500 WIND...HAIL 60MPH 1.00IN $$ 93
233 WWUS53 KGRR 032054 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 454 PM EDT THU MAY 3 2012 MIC073-032104- /O.CAN.KGRR.SV.W.0018.000000T0000Z-120503T2100Z/ ISABELLA MI- 454 PM EDT THU MAY 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ISABELLA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR WEST CENTRAL MICHIGAN. LAT...LON 4366 8460 4358 8508 4382 8509 4381 8460 TIME...MOT...LOC 2054Z 246DEG 48KT 4377 8478 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:37 PM EDT, 39 minutes earlier.
Area forecast discussion, May 3, 3:37 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EDT THU MAY 3 2012
.SYNOPSIS...
ISSUED AT 336 PM EDT THU MAY 3 2012
A FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN LOWER MICHIGAN WILL
SLOWLY MOVE SOUTH OVER THE NEXT 24 HOURS. SHOWERS AND
THUNDERSTORMS MAY BE SEVERE THIS EVENING ACROSS MUCH OF THE AREA.
LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. SHOWERS AND STORMS WILL
DIMINISH FRIDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 336 PM EDT THU MAY 3 2012
FORECAST CONCERNS DEAL WITH CONVECTIVE TRENDS TONIGHT.
SEVERE STORMS ARE ONGOING ACROSS THE CWA. MOST OF THE SVR
STORMS WILL BE OVER THE NRN CWA WHERE SHEAR VALUES AROUND 55KTS
WERE NOTED. SHEAR VALUES DECREASE AS THE EVENING PROGRESSES AND
THE HIGHER SHEAR IS NEVER REALLY PROGD OVER THE SRN CWA. THAT
SAID...SRN LOWER WAS ABLE TO DESTABILIZE SIGNIFICANTLY THIS
AFTERNOON (LI/S NEAR -9C) AND THAT MAY LEAD TO A SVR STORMS LATE
THIS AFTERNOON AND EARLY EVENING.
SIGNIFICANT TRAINING IS OCCURRING OVER THE NW CWA AND FLASH
FLOODING REMAINS A THREAT. AS SUCH NO CHANGES TO THE FLASH FLOOD
WATCH WERE MADE.
MUCH OF THE CONVECTION THIS AFTERNOON WAS KICKED OFF BY A SHORT
WAVE MOVING NEWD ACROSS WISCONSIN. THE SFC LOW ASSOCIATED WITH IT
WILL MOVE ACROSS NRN LWR THIS EVENING AFTER WHICH THE TRAILING
COLD FRONT WILL SINK SOUTH. GFS SHOWS ANOTHER POTENT SHORT WAVE
MOVING ACROSS SRN LWR AFTER 06Z TONIGHT. THIS WILL HELP TO KEEP
THE CONVECTION GOING AND PERHAPS SLOW THE SWD PROGRESSION OF THE
FRONTAL BOUNDARY. THAT BOUNDARY WILL FIND SRN LWR FRIDAY MORNING
AND CHANCES FOR CONVECTION WILL DECREASE FROM NORTH TO SOUTH
DURING THE DAY. AT THIS POINT FRIDAY NIGHT LOOKS DRY...BUT IT/S
POSSIBLE THAT THE FAR SRN CWA MAY SEE A FEW STORMS/SHOWERS EARLY
IN THE EVENING.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 336 PM EDT THU MAY 3 2012
HIGH PRESSURE SHOULD NOSE INTO THE REGION ON SATURDAY...HOWEVER IT
APPEARS TO BE A DIRTY HIGH WITH PLENTY OF LOW LEVEL MOISTURE
LINGERING. IT SHOULD BE A RATHER CLOUDY DAY...WITH A FEW SHOWERS
POSSIBLE. PARTIAL CLEARING SHOULD FINALLY OCCUR LATE SATURDAY NIGHT.
THE MODELS ARE MAINTAINING A MERGE OF THE NORTHERN AND SOUTHERN
STREAMS BY THE END OF THE WEEKEND. THIS RESULTS IN THE FORMATION OF
LOW PRESSURE NEAR STL BY SUNDAY NIGHT. THE LOW HEADS FOR TOL BY
MONDAY NIGHT...SO PCPN WILL BE POSSIBLE OVER SOUTHERN LOWER MI
SUNDAY NIGHT THROUGH MONDAY NIGHT.
THE ACTIVE PATTERN CONTINUES AS THERE WILL BE THE CHANCE OF SHOWERS
AGAIN TUESDAY NIGHT AND WEDNESDAY. AN UPPER LOW NEAR JAMES BAY WILL
PIVOT A SHORT WAVE THROUGH THE GREAT LAKES.
TEMPS WILL BE NEAR NORMAL FOR THE WEEKEND THROUGH TUESDAY. THEN
TEMPS WILL BE BELOW NORMAL BY WEDNESDAY INTO THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 122 PM EDT THU MAY 3 2012
THUNDERSTORMS WILL BE INCREASING IN COVERAGE THROUGH THE AFTERNOON
AND INTO THE EVENING. PEAK ACTIVITY ACROSS SW LOWER MI SHOULD BE
FROM ABOUT 22Z THROUGH 03Z...HOWEVER STORMS COULD LINGER ALL
NIGHT...ESPECIALLY OVER THE SOUTHERN TAF SITES.
MVFR IS EXPECTED TO DEVELOP INTO THE EVENING WITH SOME SCATTERED
IFR LIKELY INTO LATE TONIGHT/EARLY FRI MORNING AS CEILINGS LOWER
IN LIGHT WINDS. HOW WIDESPREAD THE IFR BECOMES IS STILL
UNCERTAIN...BUT WILL BE BETTER DEFINED WITH FUTURE TAF
ISSUANCES.
&&
.MARINE...
ISSUED AT 336 PM EDT THU MAY 3 2012
WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS THROUGH FRIDAY.
&&
.HYDROLOGY...
ISSUED AT 336 PM EDT THU MAY 3 2012
PWATS NEAR 1.5 INCHES WILL CONTRIBUTE TO HEAVY RAINFALL POTENTIAL
TONIGHT. ONGOING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL IN EXCESS OF AN INCH TONIGHT. THIS MAY LEAD TO
PONDING ON ROADWAYS AS WELL AS RISES ON AREA RIVERS/STREAMS.
SHOWER AND THUNDERSTORM THREAT WILL DIMINISH FROM NORTH TO SOUTH
FRIDAY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LM...NONE.
&&
SYNOPSIS...93
SHORT TERM...93
LONG TERM...JK
AVIATION...JK
HYDROLOGY...93
MARINE...93Hazardous weather outlook, May 3, 10:10 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 AM EDT THU MAY 3 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041415- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1010 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. THERE IS A SLIGHT RISK FOR LARGE HAIL AND DAMAGING WINDS. THE MAIN EXPECTED THREATS ARE HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. THIS COULD ESPECIALLY IMPACT AREA CREEKS AND STREAMS WITH RAPID RISES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR WITH THESE THUNDERSTORMS AND MAY RESULT IN ADDITIONAL THREATS FOR MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. LMZ844>849-041415- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1010 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BRING HEAVY RAIN AND GUSTY WINDS TO LAKE MICHIGAN. SOME FOG WILL BE POSSIBLE LATE TONIGHT AFTER STORMS CLEAR OUT...WITH VISIBILITIES UNDER ONE MILE AT TIMES LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 3, 3:20 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT THU MAY 3 2012
MIZ040-043>046-050>052-056-057-032115-
CLARE-GRATIOT-ISABELLA-KENT-MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-
OTTAWA-
320 PM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 307 PM EDT...STRONG TO SEVERE THUNDERSTORMS STRETCHED FROM
CENTRAL WISCONSIN INTO CENTRAL LOWER MICHIGAN ALONG THE U.S. ROUTE
10 COORIDOR. THESE STORMS WILL MOVE SOUTHWARD TOWARDS
MUSKEGON...GRAND RAPIDS...AND MOUNT PLEASANT OVER THE NEXT THREE
HOURS.
HAIL UP TO GOLFBALL SIZE...FREQUENT CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL DOWNPOURS HAVE BEEN REPORTED WITH THESE STORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM AND A FLASH FLOOD WATCH
IS IN EFFECT UNTIL 8 AM FRIDAY.
PLEASE STAY AWARE OF THE SITUATION AND BE READY TO TAKE ACTION IF
SEVERE WEATHER APPROACHES YOUR AREA.
&&
LAT...LON 4347 8461 4347 8437 4312 8437 4312 8531
4277 8531 4277 8621 4310 8626 4347 8646
4347 8622 4367 8556 4382 8556 4382 8509
4416 8508 4416 8461
TIME...MOT...LOC 1910Z 250DEG 34KT 4326 8653Local storm report, May 3, 3:22 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL HART 43.70N 86.36W
05/03/2012 M0.70 INCH OCEANA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, May 3, 3:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 S BIG RAPIDS 43.67N 85.48W
05/03/2012 M0.50 INCH MECOSTA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, May 3, 3:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CLARE 43.82N 84.77W
05/03/2012 M0.25 INCH CLARE MI EMERGENCY MNGR
0350 PM HAIL N BIG RAPIDS 43.70N 85.48W
05/03/2012 E0.25 INCH MECOSTA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, May 3, 4:07 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 6 NNW SCOTTVILLE 44.03N 86.33W
05/03/2012 M1.24 INCH MASON MI COCORAHS
RAINFALL SINCE MIDNIGHT. 1.58 INCHES IN THE LAST 24
HOURS.
0530 AM HEAVY RAIN 5 N SCOTTVILLE 44.03N 86.28W
05/03/2012 M1.50 INCH MASON MI BROADCAST MEDIA
THERE WAS 1.50 INCHES OF RAIN IN 6 HOURS.
0535 AM TSTM WND DMG PEACOCK 44.05N 85.89W
05/03/2012 LAKE MI COUNTY OFFICIAL
THREE TREES WERE REPORTED DOWN BETWEEN IRONS AND BALDWIN.
0645 AM HAIL LAKE 43.85N 85.01W
05/03/2012 E0.25 INCH CLARE MI COUNTY OFFICIAL
0700 AM HEAVY RAIN 2 S IRONS 44.12N 85.92W
05/03/2012 M3.10 INCH LAKE MI BROADCAST MEDIA
HEAVY RAIN REPORTED BY 9 MILE ROAD IN IRONS.
0700 AM HEAVY RAIN 4 SSE STONY LAKE 43.50N 86.47W
05/03/2012 M1.03 INCH OCEANA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0820 AM HEAVY RAIN SSW CUSTER 43.95N 86.22W
05/03/2012 M1.99 INCH MASON MI TRAINED SPOTTER
THIS WAS A STORM TOTAL.
0920 AM FLASH FLOOD S BRANCH 43.94N 86.04W
05/03/2012 MASON MI TRAINED SPOTTER
WATER WAS REPORTED RUNNING DOWN BARNETT BLVD. THE ROAD
WAS BEING WASHED OUT.
1144 AM HAIL LUDINGTON 43.96N 86.45W
05/03/2012 M0.75 INCH MASON MI PUBLIC
1158 AM HAIL 2 ESE LUDINGTON 43.94N 86.41W
05/03/2012 M0.88 INCH MASON MI NWS EMPLOYEE
1210 PM HAIL SCOTTVILLE 43.95N 86.28W
05/03/2012 E0.88 INCH MASON MI COUNTY OFFICIAL
1210 PM HAIL SCOTTVILLE 43.95N 86.28W
05/03/2012 E1.75 INCH MASON MI COUNTY OFFICIAL
0122 PM HAIL 1 S CUSTER 43.94N 86.22W
05/03/2012 M0.75 INCH MASON MI TRAINED SPOTTER
0130 PM HAIL S BRANCH 43.94N 86.04W
05/03/2012 M1.00 INCH MASON MI TRAINED SPOTTER
0204 PM HAIL 5 S BALDWIN 43.83N 85.85W
05/03/2012 M0.50 INCH LAKE MI TRAINED SPOTTER
0249 PM HAIL SHELBY 43.61N 86.36W
05/03/2012 E0.75 INCH OCEANA MI TRAINED SPOTTER
0255 PM HAIL 4 W SHELBY 43.61N 86.44W
05/03/2012 M1.00 INCH OCEANA MI TRAINED SPOTTER
0257 PM HAIL HART 43.70N 86.36W
05/03/2012 M1.00 INCH OCEANA MI TRAINED SPOTTER
0305 PM HAIL HART 43.70N 86.36W
05/03/2012 M0.70 INCH OCEANA MI TRAINED SPOTTER
0340 PM HAIL 2 S BIG RAPIDS 43.67N 85.48W
05/03/2012 M0.50 INCH MECOSTA MI TRAINED SPOTTER
0345 PM HAIL CLARE 43.82N 84.77W
05/03/2012 M0.25 INCH CLARE MI EMERGENCY MNGR
0350 PM HAIL N BIG RAPIDS 43.70N 85.48W
05/03/2012 E0.25 INCH MECOSTA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, May 3, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL W BIG RAPIDS 43.70N 85.49W
05/03/2012 E0.25 INCH MECOSTA MI AMATEUR RADIO
LASTED ABOUT 5 MINUTES.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:09 AM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 66 min |
| May 3, 1:42 AM EDT | Special Weather Statement | GRR | Lake, Mason, Oceana | 78 min |
| May 3, 2:55 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 1 more | 80 min |
| May 3, 4:04 AM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 71 min |
| May 3, 4:39 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 66 min |
| May 3, 4:42 AM EDT | Special Weather Statement | GRR | Lake, Mason | 63 min |
| May 3, 5:30 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mecosta, Osceola | 60 min |
| May 3, 5:42 AM EDT | Areal Flood Advisory | GRR | Lake, Mason, Osceola | 10 hr |
| May 3, 6:08 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella, Lake, Mecosta, Newaygo, Osceola | 67 min |
| May 3, 7:10 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 65 min |
| May 3, 8:50 AM EDT | Flash Flood Warning | GRR | Lake | 4 hr |
| May 3, 10:22 AM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 22 hr |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Ingham | 58 hr |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Mason | 5 days |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Osceola | 6 days |
| May 3, 11:54 AM EDT | Special Weather Statement | GRR | Mason | 51 min |
| May 3, 12:26 PM EDT | Special Weather Statement | GRR | Lake | 64 min |
| May 3, 12:37 PM EDT | Flash Flood Warning | GRR | Mason | 6 hr |
| May 3, 12:38 PM EDT | Special Marine Warning | GRR | 41 min | |
| May 3, 12:50 PM EDT | Flash Flood Warning | GRR | Lake | 6 hr |
| May 3, 1:09 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 41 min |
| May 3, 1:23 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 52 min |
| May 3, 1:56 PM EDT | Special Weather Statement | GRR | Newaygo | 19 min |
| May 3, 2:03 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 57 min |
| May 3, 2:57 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 63 min |
| May 3, 3:01 PM EDT | Flash Flood Warning | GRR | Osceola | 5 hr |
| May 3, 3:02 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 43 min |
| May 3, 3:08 PM EDT | Special Marine Warning | GRR | 82 min | |
| May 3, 3:20 PM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Kent, Mecosta, Montcalm and 3 more | 115 min |
| May 3, 3:21 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 54 min |
| May 3, 3:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 54 min |
| May 3, 4:32 PM EDT | Special Marine Warning | GRR | 59 min | |
| May 3, 4:38 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 52 min |
| May 3, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| May 3, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Newaygo, Ottawa | 41 min |
| May 3, 5:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Ionia | 60 min |
| May 3, 5:49 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo | 56 min |
| May 3, 6:21 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 54 min |
| May 3, 6:30 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham | 60 min |
| May 3, 6:59 PM EDT | Areal Flood Advisory | GRR | Clinton | 16 hr |
| May 3, 7:01 PM EDT | Special Marine Warning | GRR | 119 min | |
| May 3, 7:30 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.